MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier is (b)(6).The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.All assay and system verifications met specifications at the time of this event.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2020 the customer reported that reproducible elevated troponin i (access accutni+3) results had been obtained on the customer's access 2 immunoassay system (part number 81600n and serial number (b)(4)) for one patient.The sample produced a result of 79.30 ng/ml; repeat testing of the same sample produced a result of 77.40 ng/ml.The patient was redrawn and the new sample produced a result of 79.79 ng/ml.The initial results of 79.30 ng/ml and 79.79 ng/ml were released from the laboratory.The customer noted that a troponin test performed at another facility (not provided) on a roche platform (platform details not provided) produced a 'negative' result.The customer did not provide reference ranges.The beckman coulter reference range for the accutni+3 assay is 0.02 (0.01 - 0.05 ng/ml).There was a report of change to patient care or treatment which occurred in connection with this event.The patient was treated for a myocardial infarction.Attempts were made to obtain information regarding specific treatment(s) provided but the customer was unable to provide specific details regarding the treatment(s) provided.System performance indicators such as system check, calibration, precision studies and quality control were performing within specifications at the time of the event.There were no hardware errors, warnings or other flags which occurred at the time of the event.The sample was a mint top becton dickinson (bd) lithium heparin gel separator tube.Sample was noted to be a clean sample.Additional sample handling information such as centrifugation time, speed and temperature or other sample handling information was not provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10212851
Report Number2122870-2020-00055
Device Sequence Number14270659
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)210131(11)200201(10)921636
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921636
Distributor Facility Aware Date06/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;